What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 11, 6:51 AM EST, 9 minutes earlier.
Area forecast discussion, Dec 11, 6:51 AM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
651 AM EST Sat Dec 11 2021
.SYNOPSIS...
Issued at 333 AM EST Sat Dec 11 2021
Strong west winds gusting up to 55 mph today will cause difficult
driving conditions, especially on north to south roads. Some
lingering rain showers will mix with and may change to all snow
this afternoon as much colder air filters into the region. Any
precipitation comes to an end tonight and it remains dry through
Tuesday. The cold air will be short-lived as highs on Sunday will
be in the 40s. A warming trend then pushes temperatures into the
upper 50s to lower 60s by Wednesday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 322 AM EST Sat Dec 11 2021
Low-topped quasi-linear convective system continues eastward sweep
around 50 knots with individual elements tracking northeast at near
70 knots. Northern extent of surface dewpoints upper 50s/near 60F
continues to pinch off allowing cold pool balance to continue falter
as outflow dominance increases. Still, intense low level kinematics
still capable of producing brief gusts via downdraft momentum
transfer near 40 knots far eastern CWA through early morning
hours/clearing southeast CWA shortly, by 09 UTC.
Main focus on post frontal wind event today with Wind Advisory
continuing. Intense cross-frontal synoptic isallobaric couplet on
order of 18mb/3 hours and long duration 5-7mb/3 hour rises over CWA
between maxima with isolated/scattered wind advisory criteria gusts
through about 20 UTC, well after initial cold air advection induced
advisory level gusts, immediately post frontal. Front timing rapidly
eastward near KBEH at 12 UTC clearing eastern CWA by about 15 UTC.
Temperatures plummet into the middle/upper 30s about 3 hours post
frontal. Post frontal deformation/wraparound moisture arriving
midday over northwest CWA with snow showers expected. Fortunately
still warm ground and temperatures remain at or above freezing
during daytime hours should preclude any compounding winter weather
hazards.
&&
.LONG TERM...(Sunday through Friday)
Issued at 322 AM EST Sat Dec 11 2021
Little change afforded from blended model solution. Eastern CONUS
ridging supports mild period with temperatures gradually warming
from the 40s Sunday to upper 50s/lower 60s by Wednesday. As
piecemeal energy ejects from Western CONUS trough, look for a
chance of showers to return Wed/Thu. Frontal passage Thursday with
a brief cooldown, but no strong cold air intrusion foreseen.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 646 AM EST Sat Dec 11 2021
A strong cold front was racing across Lake Michigan and just
passed VPZ at this time. MDW wind gusts to 56 kts behind the
front, so have raised winds at SBN. The surface low was over Lake
Michigan and will continue to move northeast. Winds will increase
as the low deepens and moves across Lower Michigan. Winds will
shift more to the west as the front moves across the area. Cloud
cover will decrease and winds will diminish by this evening. A
large post-frontal SC MVFR deck was spreading rapidly east and
will be over northern Indiana for several hours.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 5 PM EST /4 PM CST/ this afternoon for
INZ003>009-012>018-020-022>027-032>034.
MI...Wind Advisory until 5 PM EST this afternoon for MIZ077>081.
OH...Wind Advisory until 5 PM EST this afternoon for OHZ001-002-004-
005-015-016-024-025.
LM...Gale Warning until 7 PM EST this evening for LMZ043-046.
&&
SYNOPSIS...Marsili/Steinwedel
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 11, 5:00 AM EST, 2 hours before
Hazardous Weather Outlook
National Weather Service Northern Indiana
500 AM EST Sat Dec 11 2021
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-121030-
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
500 AM EST Sat Dec 11 2021 /400 AM CST Sat Dec 11 2021/
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS
AFTERNOON...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report wind gusts of 45 mph or greater and
any observed wind damage.
LMZ043-046-121030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
500 AM EST Sat Dec 11 2021
...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Conditions will be hazardous to small craft Sunday and Sunday night.
In the hours before
Special weather statement, Dec 11, 1:15 AM EST, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Northern Indiana
115 AM EST Sat Dec 11 2021
INZ007>009-017-018-024>026-OHZ001-110645-
Wabash IN-Whitley IN-Noble IN-Huntington IN-De Kalb IN-Wells IN-
Allen IN-Steuben IN-Williams OH-
115 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of southeastern Steuben,
Allen, central Wabash, southeastern Noble, eastern Whitley, De Kalb,
Huntington, north central Wells and western Williams Counties through
145 AM EST...
At 115 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Kendallville to near South Whitley to 7 miles
southeast of Peru. Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Kendallville, Columbia City and Avilla around 120 AM EST.
Auburn and Waterloo around 125 AM EST.
Churubusco around 130 AM EST.
Fort Wayne, Hamilton and Andrews around 135 AM EST.
Other locations in the path of these storms include Huntington,
Huntertown, Edon, Markle, Grabill and St. Joe.
This includes the following highways...
Interstate 469 between mile markers 0 and 12, and between mile
markers 22 and 30.
Interstate 69 in Indiana between mile markers 278 and 341.
Interstate 80 in Indiana near mile marker 156.
Interstate 80 in Ohio between mile markers 0 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM EST for north central
and northeastern Indiana.
&&
LAT...LON 4075 8594 4102 8562 4146 8530 4170 8467
4134 8482 4073 8526 4070 8594
TIME...MOT...LOC 0615Z 241DEG 58KT 4143 8529 4105 8556 4071 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FISHERSpecial weather statement, Dec 11, 2:18 AM EST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
218 AM EST Sat Dec 11 2021
OHZ001-002-004-005-015-016-110815-
Henry OH-Putnam OH-Defiance OH-Fulton OH-Williams OH-Paulding OH-
218 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of northern Putnam,
Defiance, central Paulding, Henry, southeastern Williams and Fulton
Counties through 315 AM EST...
At 218 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blissfield to near Paulding. Movement was
east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Defiance, Napoleon, Wauseon, Archbold, Swanton, Paulding, Delta,
Leipsic, Deshler, Stryker, Liberty Center, Continental, Holgate,
Mcclure, Oakwood, Metamora, Hamler, Lyons, Texas and Ney.
This includes Interstate 80 in Ohio between mile markers 24 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4105 8396 4110 8475 4171 8426 4172 8388
4114 8388
TIME...MOT...LOC 0718Z 271DEG 34KT 4190 8392 4111 8461
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Dec 11, 2:43 AM EST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Northern Indiana
243 AM EST Sat Dec 11 2021
INZ034-110815-
Jay IN-
243 AM EST Sat Dec 11 2021
...Strong thunderstorms will impact portions of Jay County through
315 AM EST...
At 242 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Recovery to near Albany. Movement was
east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of Jay County,
including the following locations... Westchester, Center, Trinity,
Brice, Como, Bellfountain, College Corner, Boundary City, Liber and
Blaine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 600 AM EST for east central
Indiana.
&&
LAT...LON 4031 8522 4036 8522 4057 8488 4057 8480
4031 8481
TIME...MOT...LOC 0742Z 254DEG 44KT 4047 8477 4025 8519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILILocal storm report, Dec 11, 4:00 AM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM TSTM WND GST GALLUP 41.46N 84.15W
12/11/2021 M76 MPH HENRY OH MESONET
&&
SKIPLocal storm report, Dec 11, 4:25 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST HARTFORD CITY 40.45N 85.37W
12/11/2021 E60 MPH BLACKFORD IN PUBLIC
TIME ESTIMATED BY RADAR.
&&
SKIP